4 Search Results for "Lachish, Oded"


Document
When You Come at the King You Best Not Miss

Authors: Oded Lachish, Felix Reidl, and Chhaya Trehan

Published in: LIPIcs, Volume 250, 42nd IARCS Annual Conference on Foundations of Software Technology and Theoretical Computer Science (FSTTCS 2022)


Abstract
A tournament is an orientation of a complete graph. We say that a vertex x in a tournament T controls another vertex y if there exists a directed path of length at most two from x to y. A vertex is called a king if it controls every vertex of the tournament. It is well known that every tournament has a king. We follow Shen, Sheng, and Wu [Jian Shen et al., 2003] in investigating the query complexity of finding a king, that is, the number of arcs in T one has to know in order to surely identify at least one vertex as a king. The aforementioned authors showed that one always has to query at least Ω(n^{4/3}) arcs and provided a strategy that queries at most O(n^{3/2}). While this upper bound has not yet been improved for the original problem, [Biswas et al., 2017] proved that with O(n^{4/3}) queries one can identify a semi-king, meaning a vertex which controls at least half of all vertices. Our contribution is a novel strategy which improves upon the number of controlled vertices: using O(n^{4/3} polylog n) queries, we can identify a (1/2+2/17)-king. To achieve this goal we use a novel structural result for tournaments.

Cite as

Oded Lachish, Felix Reidl, and Chhaya Trehan. When You Come at the King You Best Not Miss. In 42nd IARCS Annual Conference on Foundations of Software Technology and Theoretical Computer Science (FSTTCS 2022). Leibniz International Proceedings in Informatics (LIPIcs), Volume 250, pp. 25:1-25:12, Schloss Dagstuhl – Leibniz-Zentrum für Informatik (2022)


Copy BibTex To Clipboard

@InProceedings{lachish_et_al:LIPIcs.FSTTCS.2022.25,
  author =	{Lachish, Oded and Reidl, Felix and Trehan, Chhaya},
  title =	{{When You Come at the King You Best Not Miss}},
  booktitle =	{42nd IARCS Annual Conference on Foundations of Software Technology and Theoretical Computer Science (FSTTCS 2022)},
  pages =	{25:1--25:12},
  series =	{Leibniz International Proceedings in Informatics (LIPIcs)},
  ISBN =	{978-3-95977-261-7},
  ISSN =	{1868-8969},
  year =	{2022},
  volume =	{250},
  editor =	{Dawar, Anuj and Guruswami, Venkatesan},
  publisher =	{Schloss Dagstuhl -- Leibniz-Zentrum f{\"u}r Informatik},
  address =	{Dagstuhl, Germany},
  URL =		{https://drops.dagstuhl.de/entities/document/10.4230/LIPIcs.FSTTCS.2022.25},
  URN =		{urn:nbn:de:0030-drops-174177},
  doi =		{10.4230/LIPIcs.FSTTCS.2022.25},
  annote =	{Keywords: Digraphs, tournaments, kings, query complexity}
}
Document
Improving and Extending the Testing of Distributions for Shape-Restricted Properties

Authors: Eldar Fischer, Oded Lachish, and Yadu Vasudev

Published in: LIPIcs, Volume 66, 34th Symposium on Theoretical Aspects of Computer Science (STACS 2017)


Abstract
Distribution testing deals with what information can be deduced about an unknown distribution over {1,...,n}, where the algorithm is only allowed to obtain a relatively small number of independent samples from the distribution. In the extended conditional sampling model, the algorithm is also allowed to obtain samples from the restriction of the original distribution on subsets of {1,...,n}. In 2015, Canonne, Diakonikolas, Gouleakis and Rubinfeld unified several previous results, and showed that for any property of distributions satisfying a "decomposability" criterion, there exists an algorithm (in the basic model) that can distinguish with high probability distributions satisfying the property from distributions that are far from it in variation distance. We present here a more efficient yet simpler algorithm for the basic model, as well as very efficient algorithms for the conditional model, which until now was not investigated under the umbrella of decomposable properties. Additionally, we provide an algorithm for the conditional model that handles a much larger class of properties. Our core mechanism is a way of efficiently producing an interval-partition of {1,...,n} that satisfies a "fine-grain" quality. We show that with such a partition at hand we can directly move forward with testing individual intervals, instead of first searching for the "correct" partition of {1,...,n}.

Cite as

Eldar Fischer, Oded Lachish, and Yadu Vasudev. Improving and Extending the Testing of Distributions for Shape-Restricted Properties. In 34th Symposium on Theoretical Aspects of Computer Science (STACS 2017). Leibniz International Proceedings in Informatics (LIPIcs), Volume 66, pp. 31:1-31:14, Schloss Dagstuhl – Leibniz-Zentrum für Informatik (2017)


Copy BibTex To Clipboard

@InProceedings{fischer_et_al:LIPIcs.STACS.2017.31,
  author =	{Fischer, Eldar and Lachish, Oded and Vasudev, Yadu},
  title =	{{Improving and Extending the Testing of Distributions for Shape-Restricted Properties}},
  booktitle =	{34th Symposium on Theoretical Aspects of Computer Science (STACS 2017)},
  pages =	{31:1--31:14},
  series =	{Leibniz International Proceedings in Informatics (LIPIcs)},
  ISBN =	{978-3-95977-028-6},
  ISSN =	{1868-8969},
  year =	{2017},
  volume =	{66},
  editor =	{Vollmer, Heribert and Vall\'{e}e, Brigitte},
  publisher =	{Schloss Dagstuhl -- Leibniz-Zentrum f{\"u}r Informatik},
  address =	{Dagstuhl, Germany},
  URL =		{https://drops.dagstuhl.de/entities/document/10.4230/LIPIcs.STACS.2017.31},
  URN =		{urn:nbn:de:0030-drops-70024},
  doi =		{10.4230/LIPIcs.STACS.2017.31},
  annote =	{Keywords: conditional sampling, distribution testing, property testing, statistics}
}
Document
Two-phase Algorithms for the Parametric Shortest Path Problem

Authors: Sourav Chakraborty, Eldar Fischer, Oded Lachish, and Raphael Yuster

Published in: LIPIcs, Volume 5, 27th International Symposium on Theoretical Aspects of Computer Science (2010)


Abstract
A {\em parametric weighted graph} is a graph whose edges are labeled with continuous real functions of a single common variable. For any instantiation of the variable, one obtains a standard edge-weighted graph. Parametric weighted graph problems are generalizations of weighted graph problems, and arise in various natural scenarios. Parametric weighted graph algorithms consist of two phases. A {\em preprocessing phase} whose input is a parametric weighted graph, and whose output is a data structure, the advice, that is later used by the {\em instantiation phase}, where a specific value for the variable is given. The instantiation phase outputs the solution to the (standard) weighted graph problem that arises from the instantiation. The goal is to have the running time of the instantiation phase supersede the running time of any algorithm that solves the weighted graph problem from scratch, by taking advantage of the advice. In this paper we construct several parametric algorithms for the shortest path problem. For the case of linear function weights we present an algorithm for the single source shortest path problem. Its preprocessing phase runs in $\tilde{O}(V^4)$ time, while its instantiation phase runs in only $O(E+V \log V)$ time. The fastest standard algorithm for single source shortest path runs in $O(VE)$ time. For the case of weight functions defined by degree $d$ polynomials, we present an algorithm with quasi-polynomial preprocessing time $O(V^{(1 + \log f(d))\log V})$ and instantiation time only $\tilde{O}(V)$. In fact, for any pair of vertices $u,v$, the instantiation phase computes the distance from $u$ to $v$ in only $O(\log^2 V)$ time. Finally, for linear function weights, we present a randomized algorithm whose preprocessing time is $\tilde{O (V^{3.5})$ and so that for any pair of vertices $u,v$ and any instantiation variable, the instantiation phase computes, in $O(1)$ time, a length of a path from $u$ to $v$ that is at most (additively) $\epsilon$ larger than the length of a shortest path. In particular, an all-pairs shortest path solution, up to an additive constant error, can be computed in $O(V^2)$ time.

Cite as

Sourav Chakraborty, Eldar Fischer, Oded Lachish, and Raphael Yuster. Two-phase Algorithms for the Parametric Shortest Path Problem. In 27th International Symposium on Theoretical Aspects of Computer Science. Leibniz International Proceedings in Informatics (LIPIcs), Volume 5, pp. 167-178, Schloss Dagstuhl – Leibniz-Zentrum für Informatik (2010)


Copy BibTex To Clipboard

@InProceedings{chakraborty_et_al:LIPIcs.STACS.2010.2452,
  author =	{Chakraborty, Sourav and Fischer, Eldar and Lachish, Oded and Yuster, Raphael},
  title =	{{Two-phase Algorithms for the Parametric Shortest Path Problem}},
  booktitle =	{27th International Symposium on Theoretical Aspects of Computer Science},
  pages =	{167--178},
  series =	{Leibniz International Proceedings in Informatics (LIPIcs)},
  ISBN =	{978-3-939897-16-3},
  ISSN =	{1868-8969},
  year =	{2010},
  volume =	{5},
  editor =	{Marion, Jean-Yves and Schwentick, Thomas},
  publisher =	{Schloss Dagstuhl -- Leibniz-Zentrum f{\"u}r Informatik},
  address =	{Dagstuhl, Germany},
  URL =		{https://drops.dagstuhl.de/entities/document/10.4230/LIPIcs.STACS.2010.2452},
  URN =		{urn:nbn:de:0030-drops-24523},
  doi =		{10.4230/LIPIcs.STACS.2010.2452},
  annote =	{Keywords: Parametric Algorithms, Shortest path problem}
}
Document
The Covering and Boundedness Problems for Branching Vector Addition Systems

Authors: Stéphane Demri, Marcin Jurdzinski, Oded Lachish, and Ranko Lazic

Published in: LIPIcs, Volume 4, IARCS Annual Conference on Foundations of Software Technology and Theoretical Computer Science (2009)


Abstract
The covering and boundedness problems for branching vector addition systems are shown complete for doubly-exponential time.

Cite as

Stéphane Demri, Marcin Jurdzinski, Oded Lachish, and Ranko Lazic. The Covering and Boundedness Problems for Branching Vector Addition Systems. In IARCS Annual Conference on Foundations of Software Technology and Theoretical Computer Science. Leibniz International Proceedings in Informatics (LIPIcs), Volume 4, pp. 181-192, Schloss Dagstuhl – Leibniz-Zentrum für Informatik (2009)


Copy BibTex To Clipboard

@InProceedings{demri_et_al:LIPIcs.FSTTCS.2009.2317,
  author =	{Demri, St\'{e}phane and Jurdzinski, Marcin and Lachish, Oded and Lazic, Ranko},
  title =	{{The Covering and Boundedness Problems for Branching Vector Addition Systems}},
  booktitle =	{IARCS Annual Conference on Foundations of Software Technology and Theoretical Computer Science},
  pages =	{181--192},
  series =	{Leibniz International Proceedings in Informatics (LIPIcs)},
  ISBN =	{978-3-939897-13-2},
  ISSN =	{1868-8969},
  year =	{2009},
  volume =	{4},
  editor =	{Kannan, Ravi and Narayan Kumar, K.},
  publisher =	{Schloss Dagstuhl -- Leibniz-Zentrum f{\"u}r Informatik},
  address =	{Dagstuhl, Germany},
  URL =		{https://drops.dagstuhl.de/entities/document/10.4230/LIPIcs.FSTTCS.2009.2317},
  URN =		{urn:nbn:de:0030-drops-23173},
  doi =		{10.4230/LIPIcs.FSTTCS.2009.2317},
  annote =	{Keywords: Vector addition systems, Petri nets, covering, boundedness, computational complexity}
}
  • Refine by Author
  • 4 Lachish, Oded
  • 2 Fischer, Eldar
  • 1 Chakraborty, Sourav
  • 1 Demri, Stéphane
  • 1 Jurdzinski, Marcin
  • Show More...

  • Refine by Classification
  • 1 Mathematics of computing → Combinatorial optimization
  • 1 Mathematics of computing → Graph algorithms

  • Refine by Keyword
  • 1 Digraphs
  • 1 Parametric Algorithms
  • 1 Petri nets
  • 1 Shortest path problem
  • 1 Vector addition systems
  • Show More...

  • Refine by Type
  • 4 document

  • Refine by Publication Year
  • 1 2009
  • 1 2010
  • 1 2017
  • 1 2022

Questions / Remarks / Feedback
X

Feedback for Dagstuhl Publishing


Thanks for your feedback!

Feedback submitted

Could not send message

Please try again later or send an E-mail